Jump to content

Photo

Help Red Itchy Splotches

spots itchy red hard skin regimen help

7 replies to this topic

#1 ForcefulFear

ForcefulFear

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 08-December 13

Posted 26 February 2014 - 09:36 PM

so i've been on the regimen for 2 month now and ive been doing everything by the book. a couple of days ago i developed really itchy hard spots of skin.Other than that my acne is clear. Now the skin is peeling and is really itchy. I didnt change much n the regimen but reduced the amount of bp i use. Im really frustrated because i dont have any acne but my skin looks worse than it would have with acne. i dont know what to do and it looks really gross. has someone gone through this before? any suggestions on dealing with this? is this normal?



#2 Michelle Reece

Michelle Reece

    Skin care fanatic and scientific stickler

  • Veteran Members
  • Posts & Likes
    Posts: 877
    Likes: 133
About Me
  • Gender:Female
  • Location:Wisconsin. Where else? ;)
  • Interests:Reading, writing, playing video games and bird watching.
  • Joined: 23-November 12

Posted 26 February 2014 - 09:40 PM

Cut back on the BP (some more) and apply a heavy-duty moisturizer!

 

Also, use sunscreen!



#3 Risu

Risu

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 0
About Me
  • Joined: 13-February 14

Posted 27 February 2014 - 11:17 PM

Did you change anything else in your life lately? New dryer sheets or laundry soap?

 

It might just be random patches of ultra-dry skin that sometimes happen when the weather is wonky. Maybe some cortisone cream or something for eczema on those spots might help calm them.



#4 purplesky

purplesky

    Junior Member

  • Members
  • Posts & Likes
    Posts: 57
    Likes: 7
About Me
  • Joined: 18-June 06

Posted 02 March 2014 - 02:54 PM

Cut back on the BP (some more) and apply a heavy-duty moisturizer!
 
Also, use sunscreen!


That is just adding fuel to the fire.

so i've been on the regimen for 2 month now and ive been doing everything by the book. a couple of days ago i developed really itchy hard spots of skin.Other than that my acne is clear. Now the skin is peeling and is really itchy. I didnt change much n the regimen but reduced the amount of bp i use. Im really frustrated because i dont have any acne but my skin looks worse than it would have with acne. i dont know what to do and it looks really gross. has someone gone through this before? any suggestions on dealing with this? is this normal?


Unfortunately what you are experiencing is typical after copious amounts of BP have been used daily. Eventually the hard spots of skin will congest the pores resulting in some serious inflamed pustule later on down the line. Moisturizer in an attempt to fix the side effect will just cause bigger problems. My advice is to stop abusing your skin with BP.

#5 Michelle Reece

Michelle Reece

    Skin care fanatic and scientific stickler

  • Veteran Members
  • Posts & Likes
    Posts: 877
    Likes: 133
About Me
  • Gender:Female
  • Location:Wisconsin. Where else? ;)
  • Interests:Reading, writing, playing video games and bird watching.
  • Joined: 23-November 12

Posted 02 March 2014 - 02:59 PM

Cut back on the BP (some more) and apply a heavy-duty moisturizer!
 
Also, use sunscreen!


That is just adding fuel to the fire.

>so i've been on the regimen for 2 month now and ive been doing everything by the book. a couple of days ago i developed really itchy hard spots of skin.Other than that my acne is clear. Now the skin is peeling and is really itchy. I didnt change much n the regimen but reduced the amount of bp i use. Im really frustrated because i dont have any acne but my skin looks worse than it would have with acne. i dont know what to do and it looks really gross. has someone gone through this before? any suggestions on dealing with this? is this normal?


Unfortunately what you are experiencing is typical after copious amounts of BP have been used daily. Eventually the hard spots of skin will congest the pores resulting in some serious inflamed pustule later on down the line. Moisturizer in an attempt to fix the side effect will just cause bigger problems. My advice is to stop abusing your skin with BP.

 

 

How would a basic, bland moisturizer make things worse?

 

Yes, I agree that using a lot of BP can cause problems. In small amounts it would be fine.



#6 purplesky

purplesky

    Junior Member

  • Members
  • Posts & Likes
    Posts: 57
    Likes: 7
About Me
  • Joined: 18-June 06

Posted 02 March 2014 - 03:10 PM


Cut back on the BP (some more) and apply a heavy-duty moisturizer!
 
Also, use sunscreen!


That is just adding fuel to the fire.
>

>so i've been on the regimen for 2 month now and ive been doing everything by the book. a couple of days ago i developed really itchy hard spots of skin.Other than that my acne is clear. Now the skin is peeling and is really itchy. I didnt change much n the regimen but reduced the amount of bp i use. Im really frustrated because i dont have any acne but my skin looks worse than it would have with acne. i dont know what to do and it looks really gross. has someone gone through this before? any suggestions on dealing with this? is this normal?

>

Unfortunately what you are experiencing is typical after copious amounts of BP have been used daily. Eventually the hard spots of skin will congest the pores resulting in some serious inflamed pustule later on down the line. Moisturizer in an attempt to fix the side effect will just cause bigger problems. My advice is to stop abusing your skin with BP.
 
 
How would a basic, bland moisturizer make things worse?
 
Yes, I agree that using a lot of BP can cause problems. In small amounts it would be fine.

All moisturizers will do to acne prone skin is congest the skin making even more acne. The best thing to do is quit all harsh acne meds like BP as the only thing they do is cause dry irritated skin, and did I mention, more acne?

#7 Michelle Reece

Michelle Reece

    Skin care fanatic and scientific stickler

  • Veteran Members
  • Posts & Likes
    Posts: 877
    Likes: 133
About Me
  • Gender:Female
  • Location:Wisconsin. Where else? ;)
  • Interests:Reading, writing, playing video games and bird watching.
  • Joined: 23-November 12

Posted 02 March 2014 - 03:24 PM

 Truly comedogenic products are rare. Most companies test their products for comedogenicity first before releasing it onto the market.

 

The problem with "comedogenic lists" is that they are based off rabbit ear models, which are far more sensitive than human skin is. Rabbits =/= humans.

 

Also, the raw material tested isn't the same as the finished product.

 

Humectants can actually pull water out of the skin, if the skin isn't occluded. That's why most moisturizers are formulated with occlusives, like petrolatum. Occlusives do not penetrate the skin very well, hence they're occlusives.

 

Edit: quoting errors.


Edited by Michelle Reece, 02 March 2014 - 03:58 PM.


#8 purplesky

purplesky

    Junior Member

  • Members
  • Posts & Likes
    Posts: 57
    Likes: 7
About Me
  • Joined: 18-June 06

Posted 02 March 2014 - 03:45 PM

Moisturizers and acne simply do not mix. Fortunately if you stop punishing your skin with harsh so-called "acne treatments" such as BP, you won't need a moisturizer.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users